Not feeling better after colonoscopy - Crohn's and Colit...

Crohn's and Colitis Support
2,895 members929 posts

Not feeling better after colonoscopy

SillyTummy
SillyTummy

Hi guys,

Sorry this is a long one

I had a colonoscopy on the 26th of April and since I've been very unwell

(Quick background)

I was diagnosed with Ulcerative Colitis in September/ October last year and after my colonoscopy and MRI scan a few weeks ago they also diagnosed me with Crohns

My Crohns affects the large bowel and my UC runs up my left side

I'm usually about a 4 on the Bristol stool chart (like a wet sausage - sorry to everyone for the description

I'm not on any medication except Infliximab which I currently get every 8 weeks but they want to put it down to 6 - my last infusion was on the 26th of March and my next infusion is on Tuesday the 21st of May

(What's wrong)

My colonoscopy was at 8 in the morning so I had to drink Moviprep (everyone's favourite drink...), as I hadn't eaten anything all day I was just pooing water

I had my colonoscopy and everything seemed to be okay. Saturday morning I got up, had a little bit of tummy pain and a few urgent dashes to the loo with blood but I thought it was probably the Moviprep still moving through me and the blood was probably from the biopsies

The blood, the pain and the runny stool continued and all seemed to be getting worse - my stool was at a 6 on the Bristol stool chart - mushy/ fluffy

I thought it was maybe a flare up caused by the colonoscopy as a lot of people have said they had suffered from one after but I wasn't getting any better

I went into hospital the 6th of May as I had fainted and 111 suggested it was the best thing to do

They did x-rays, had a listened to my belly and said all is fine and sent me on my way

Its now the 18th of May, I'm having severe tummy pains, all my poo is now a constant 6 or 7 on the Bristol stool chart, between fluffy and water and there is a bit of blood everytime I go

I'm going to the loo every time I move, if I roll over in bed - I have to go, if I stand up - I have to go, even just sitting up causes pain and sends me dashing for the loo. I'm probably going at least 10-15 times a day at the moment

I've had a few bouts of constipated diarrhoea, where I'm sat there just pushing out air or nothing then it's like an explosion but it's extremely uncomfortable and makes me feel incredibly sick

I'm incredibly tired, I've slept through most days and most nights since the start of May and when I wake up I feel like I could go straight back to bed again (after a dash to the loo that is)

I decided not to eat anything yesterday as I was in so much pain and last night I was sweating and hot even though it was quite a cold night and I had removed my blanket. This morning I woke up with the urgent need to go to the loo, while I was sat there I threw up yellow bile, only once though and I haven't been sick since

Is there a chance they could've missed something in the x-rays or could the Moviprep have wreaked havoc with my insides? I have read that it can mess with the bacteria in your colon when it clears it out.

If anyone has any suggestions on the best course of action or what they think might be causing it please help me, I don't know what to do anymore

All suggestions are appreciated as at the moment I'm sort of holding out for my Infliximab infusion Tuesday hoping that will help sort things out a bit

Cheers guys!

9 Replies
oldestnewest

I’m still waiting for diagnosis so I literally have no knowledge to share. I did however want to say I am very sorry you are so poorly, and I would certainly be going back xx

SillyTummy
SillyTummy
in reply to Tess1985

Thank you, I'm going to go back in and see what they have to say

Are you taking enough replacement fluids (dioralye) to deal with the loss of fluid and salts depletion. With your tale I would either be back at the GP's or back at A&E by now, if you have had yellow bile and that much pain, somebody needs to look at you properly again.

I've just been drinking tons of water to replace the fluids, I've never been prescribed or told about anything I should drink to keep my fluids up apart from water

Thank you, I will go back and see what they have to say

Dioralyte replaces the salts that are lost with the diarrhoea, I think my local pharmacist told me about it. Good luck with it all.

Do you have an IBD nurse you can call? You definitely need some help with your symptoms! Otherwise, tell the infusion nurse and they will advise you what to do.

Something is not right, it could possibly be an underlying infection. In almost 2 weeks things can change a lot so go and seek a medical review again. Hope you feel better soon x

That resonates!!!! I ha e added Probiotic 7 Acute suggested to me by a functiknal Practioner. You can get it from Holland and Barrett. Take acute for 30 days and then a maintenance dose. I was told that Movipre taken with UC and Proctitis can cause gut flora to go mad. I think it is helping certainly with the abdominal pain. I'm on all sorts of meds but if you read up on probiotics it's does make sense. They are not cheap but who cares if they help!!!!

SillyTummy
SillyTummy
in reply to Witsend

Hi there,

Thanks for your response!

I actually ended going into hospital on the Thursday to see if they thought anything was up, the first time they fobbed me off and sent me home, over the weekend I got progressively worse.

I had an appointment on the Tuesday at the IBD clinic and when I went in all the nurses instantly huddled around me. Everyone was saying how unwell and pale I looked, they weighed me and I'd lost almost a stone and a half over the weekend. They sent me straight to SAU and had a bed set up for me already.

I was in hospital for almost a month, there were talks of me getting a Stoma if nothing worked but they tried me on Adalimumab and that got me back on track so luckily I'm back to my old self again (give or take).

They told me MoviPrep can change up to 35% of the bacteria in your gut and as my gut was already the problem the MoviPrep caused me to flare, that's one lax I'm never touching again!

I'm now on biweekly Adalimumab injections and they said I'll probably have to take Azathioprine for the next 3-5 years. Hopefully I'll stay in remission!!

Cheers

SillyTummy

You may also like...